MAUDE Adverse Event Report: MEDTRONIC IRELAND TELESCOPE GUIDE EXTENSION CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC IRELAND TELESCOPE GUIDE EXTENSION CATHETER; CATHETER, PERCUTANEOUS
Model Number TELE6F
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis summary: the telescope was returned to medtronic (mdt) for evaluation.A non-mdt poba was entrapped in the telescope and could not be removed, and non-mdt accessory devices were also attached to the poba.The tip of the telescope was detached, and coils were exposed.The detached tip returned on the balloon of the poba.Inspection of the detached tip confirmed the markerband was present.No other damage was evident to the remainder of the device.The outer diameter of the undamaged lumen was within specification.It was not possible to perform the inner diameter lumen patency check due to the entrapment.Removal difficulties were confirmed based on the condition of the returned device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one telescope guide extension catheter (gec) in a mildly tortuous, severely calcified lesion with 95% stenosis in the proximal left anterior descending (lad) artery.The device was inspected with no issues noted.The device was prepped per ifu with no issues noted.Resistance was not encountered when advancing the device.Excessive force was not used during insertion/delivery.The device was not excessively torqued.It was reported that resistance was experienced during removal of a 3.5 x 12mm non-medtronic intravascular lithotripsy (ivl) balloon through the lumen of the telescope.It was detailed resistance was felt when withdrawing the balloon back into the tip of the telescope post inflation.The balloon became stuck during removal.The ivl balloon and non-medtronic guidewire were entrapped in the telescope.The guidewire, telescope and ivl balloon were pulled out of the vessel and 6f launcher guide catheter together successfully.Excessive force was used during removal.Sufficient time was give to allow the balloon to fully deflate prior to attempting removal.The guidewire was examined and flushed before use with no issues noted.The ivl balloon was examined before used with no issues noted.The guidewire was successfully used with other devices prior to the difficulties occur.There was no issue with the launcher device, and the launcher device was not entrapped.The procedure was successfully completed with a new wire and stent.The patient is alive with no injury.

Brand Name
TELESCOPE GUIDE EXTENSION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19018060
Report Number9612164-2024-01545
Device Sequence Number11732445
Product Code DQY
UDI-Device Identifier00763000156954
UDI-Public00763000156954
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K183353
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2025
Device Model NumberTELE6F
Device Catalogue NumberTELE6F
Device Lot Number0011583024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Initial Report FDA Received Date04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown